Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 8, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 30, 2006, 10:53 AM CDT for Macon County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2006, 10:53 AM CDT (15:53 UTC)
- Expired
- Jun 30, 2006, 3:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Macon County, MO
The radar
The St Louis radar (KLSX), 202 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 301557
FFWEAX
MOC121-302000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1053 AM CDT FRI JUN 30 2006
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MACON COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 300 PM CDT
* AT 1008 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATES THAT 2 TO 3 AND A HALF INCHES
OF RAIN HAS FALLEN IN THE WARNING AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ATLANTA...REDMAN...TENMILE...NICKELLTON....AND SUE CITY.
ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED
AREA.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN
LAT...LON 4003 9235 3995 9235 3995 9229 3973 9230
3984 9254 4003 9264
$$
DB1 follow-up statement
000
WGUS73 KEAX 301801
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 PM CDT FRI JUN 30 2006
MOC121-301811-
MACON MO-
101 PM CDT FRI JUN 30 2006
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN MACON
COUNTY HAS BEEN CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4003 9235 3995 9235 3995 9229 3973 9230
3984 9254 4003 9264
$$
DBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 10:00 AM CDT, 53 minutes earlier.
Area forecast discussion, Jun 30, 10:00 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1000 AM CDT FRI JUN 30 2006 .DISCUSSION... WIDESPREAD CONVECTION CONTINUED THIS MORNING ACROSS THE EXTREME NERN GRIDS. ISENTROPIC LIFT...H3 DIVERGENCE AND SHORTWAVE IN NERN IA WILL LIKELY CONTINUE TO TRIGGER CONVECTION THROUGH EARLY AFTERNOON. WILL COOL TEMPERATURES FOR THIS AFTN FOR THE NERN GRIDS DUE TO THE CLOUD COVER AND PRECIPITATION. DB && .PREVIOUS DISCUSSION... 323 AM... A VORTICITY MAXIMA OVERTOPPING THE WESTERB RIDGE HAS HELPED SPARK SOME HIGH BASED CONVECTION OVER NORTHWEST IOWA EARLY THIS MORNING. STORMS ARE CLOSELY TIED TO MASS CONVERGENCE ON THE NOSE OF THE 850MB JET. MORE WIDELY SCATTERED SHOWERS ARE BEGINNING TO CROP UP OVER SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS NEAR A SHARP THETA-E GRADIENT BETWEEN 850MB AND 700MB. AS THE VORTICITY MAX OVER MINNESOTA CONTINUES TO DROP SOUTHWARD...I WOULD EXPECT COVERAGE OVER EASTERN IOWA TO INCREASE THIS MORNING. STORMS WILL LIKELY PERSIST FOR A GOOD PORTION OF THE DAY SINCE LOW LEVEL JET PROGS FROM THE NAM KEEP 850MB WINDS BLOWING AT 25KT TO 30KT THROUGH EARLY AFTERNOON. ACTIVITY SHOULD BE CONCENTRATED OVER SOUTHEAST IOWA INTO ILLINOIS. FORECAST SOUNDINGS FROM THE RUC AND NAM PROG VERY LITTLE ELEVATED INSTABILITY OVER NORTHEAST MISSOURI...SO I HAVE LIMITED PRECIPITATION CHANCES TO 20 PERCENT OR LESS IN THE KIRKSVILLE AREA TODAY. SURFACE HIGH PRESSURE OVER THE GULF COAST STATES WILL KEEP THE CENTRAL UNITED STATES IN A PREDOMINANT SOUTHWEST FLOW THROUGH THE WEEKEND. THE WESTERLY COMPONENT TO THE WINDS FROM THE SURFACE TO 700MB WILL PREVENT DEWPOINTS FROM REACHING SEASONAL NORMALS. DESPITE THE APPROACH OF A COLD FRONT SATURDAY INTO SUNDAY...IT IS HARD TO GET EXCITED ABOUT THE CHANCES FOR PRECIPITATION WHEN SURFACE DEWPOINT DEPRESSIONS WILL BE ON THE ORDER OF 30F DEGREES OR MORE. 850MB DEWPOINTS ARE PROGGED TO BE JUST AS WOEFUL WITH 8C TO 10C FORECAST BY THE NAM THROUGH SUNDAY. HIGH BASED CONVECTION ON THE FRONT CANNOT COMPLETELY BE RULED OUT GIVEN THE IMPRESSIVE TROPICAL MOISTURE FETCH ON WATER VAPOR IMAGERY FROM THE HIGH MEXICAN PLATEAU TO THE NORTHERN ROCKIES...BUT PRECIPITATION AMOUNTS FALLING OUT OF TEN THOUSAND FOOT BASES WILL NOT AMOUNT TO MUCH. SINCE THE CHANCES OF MEASURABLE PRECIPITATION IN A SET UP LIKE THIS IS LOW...I HAVE LIMITED CHANCES TO 30 PERCENT OR LESS ALONG THE FRONT SATURDAY NIGHT INTO MONDAY. KOCH && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
Hazardous weather outlook, Jun 30, 5:58 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 558 AM CDT FRI JUN 30 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 558 AM CDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT AFTERNOON TEMPERATURES WILL REACH THE MIDDLE TO UPPER 90S IN WESTERN AND CENTRAL MISSOURI TODAY...AS WELL AS EASTERN KANSAS. LOW HUMIDITY LEVELS AND WINDS BETWEEN 10 AND 20 MPH WILL TEMPER THE SEVERITY OF THE HEAT TODAY...BUT PROLONGED EXPOSURE TO THE HEAT TODAY COULD BE DANGEROUS FOR THE ELDERLY AND INDIVIDUALS WITH HEALTH PROBLEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER HOT DAY IS EXPECTED TOMORROW. AFTERNOON READINGS IN THE MID 90S WILL BE COMMON OVER EASTERN KANSAS AND MUCH OF MISSOURI. A SLOW MOVING COLD FRONT WILL STALL OVER THE CENTRAL UNITED STATES SATURDAY AND SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ALONG THIS FRONT OVER FAR NORTHERN MISSOURI SATURDAY NIGHT AND SUNDAY. BY SUNDAY NIGHT AND MONDAY THE POTENTIAL FOR THUNDERSTORMS WILL SPREAD INTO CENTRAL PORTIONS OF KANSAS AND MISSOURI. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KOCH
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.